MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Visual Disturbances (2140); Diplopia/Double Vision (4802)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following cataract surgery with intraocular lens (iol) implantation, patient¿s vision was worse than before the surgery and currently could not see well at any distance.Patient¿s goal was to get rid of glasses and now need them more than before the surgery.The doctor said that the eye-brain was still adapting, but patient seems that it was taking too long.Patient¿s vision was double, the image was spreading and patient had the impression that eyes started to squint.Patient¿s vision was terrible at any distance, no sharpness, foreign body sensation and haze.Patient could not even drive.There are two medical device reports associated with this patient.This file is for right eye.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Patient¿s vision continues to deteriorate.The vision was getting worse at all distances, severe double vision, distinct sensation of eyes shifting in different directions (symptoms resembling strabismus) and vision was blurred.Patient had difficulty functioning daily, including moving and performing work.The entire situation was causing great stress and significantly worsening mental state.This was extremely burdensome for patient, as the problem has persisted for many months, and vision continues to deteriorate.
 
Event or Problem Description
Additional information received stating that patient condition unfortunately not improved, and the symptoms persist without any change.As a result of the entire situation, currently receiving unemployment benefits.The patient still struggling with significant swelling of the eyes, particularly the left one, experiencing double vision and difficulty focusing both eyes simultaneously on the same image or object.The driving became extremely problematic, and in practice, had nearly given it up altogether, which significantly limits independence.This entire situation had a major impact on daily functioning and had clearly reduced quality of life.After the procedure, patient visited the doctor who performed the surgery several times, reporting persistent symptoms and expressing concerns, patient was informed that the symptoms might be related to the brain¿s adaptation process.Unfortunately, due to the lack of any improvement and the continued presence of serious visual disturbances, cannot agree with this interpretation.Patient did not suffer from diabetes or any other chronic diseases that could clearly explain the symptoms described above.Patient did not experience similar issues prior to the surgery.Before the surgery, patient never had strabismus, or any disorders related to eye alignment.Currently, however, noticed an unnatural appearance of patient eyes as well as impaired coordination between them, which appeared following the procedure.The only solution proposed to patient by the doctor was a possible laser correction, which could potentially improve distance vision, but at the cost of worsening near vision.Patient cannot agree to such a solution, as it would completely contradict the purpose intended to achieve by undergoing the surgery.The main goal was to become independent from glasses.Before the procedure, patient was informed that, might only need reading glasses.This information was decisive in decision to proceed with the surgery.The procedure represented a significant financial, emotional, and personal burden, undertaken in reliance on the information provided to patient and the expected results.The lenses used were supposed to provide good vision at various distances and allow to function without constantly relying on glasses.Unfortunately, this effect has not been achieved, and the actual outcomes differ significantly from the expectations presented to patient before the surgery.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22538902
Report Number1119421-2025-01963
Device Sequence Number18010764
Product Code POE
UDI-Device Identifier00380652421393
UDI-Public(01)00380652421393(17)280805(11)230808(10)15695101
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.280
Device Lot Number15695101
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer11/18/2025
01/26/2026
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date12/09/2025
02/12/2026
Date Device Manufactured08/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale